Alert archive / Texas / River Flood Warnings in 2025
River Flood Warning 21, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Mar 8, 2025, 1:04 PM CST for Hunt County, Texas. It took effect at Mar 8, 2025, 10:00 PM CST. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2025, 1:04 PM CST (19:04 UTC)
- In effect from
- Mar 8, 2025, 10:00 PM CST
- Expired
- Mar 9, 2025, 10:07 AM CDT
- In force
- 11 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 132 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2). The gauge peaked at 14.82 ft at Mar 9, 2025, 5:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
841
WGUS44 KFWD 081904
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
104 PM CST Sat Mar 8 2025
...The National Weather Service in Fort Worth TX has issued a Flood
Warning for the following rivers in Texas...
Cowleech Fork Sabine River At Greenville affecting Hunt County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.water.noaa.gov/wfo/FWD.
&&
TXC231-091315-
/O.NEW.KFWD.FL.W.0021.250309T0400Z-250310T0000Z/
/GNVT2.1.ER.250309T0441Z.250309T1100Z.250309T2220Z.NO/
104 PM CST Sat Mar 8 2025
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Cowleech Fork Sabine River at Greenville.
* WHEN...From this evening to tomorrow evening.
* IMPACTS...At 15.0 feet, Caution should be exercised near the river
as water begins to flow out of the banks.
* ADDITIONAL DETAILS...
- At 12:45 PM CST Saturday the stage was 6.3 feet.
- Bankfull stage is 14.0 feet.
- Flood stage is 14.0 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 15.7 feet tomorrow morning.
It will then fall below flood stage tomorrow afternoon.
&&
LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619
$$
Darrah3 follow-up statements
689
WGUS84 KFWD 090050
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
650 PM CST Sat Mar 8 2025
...The Flood Warning is extended for the following rivers in Texas...
Cowleech Fork Sabine River At Greenville affecting Hunt County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.water.noaa.gov/wfo/FWD.
&&
TXC231-091900-
/O.EXT.KFWD.FL.W.0021.250309T0455Z-250310T1142Z/
/GNVT2.1.ER.250309T0455Z.250309T1100Z.250309T2342Z.NO/
650 PM CST Sat Mar 8 2025
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Cowleech Fork Sabine River at Greenville.
* WHEN...From this evening to Monday morning.
* IMPACTS...At 17.0 feet, Moderate out of bank flooding will occur.
A few rural roads closures will be needed along the river reach.
Moderate flooding will occur along the river through Greenville.
* ADDITIONAL DETAILS...
- At 5:45 PM CST Saturday the stage was 6.7 feet.
- Bankfull stage is 14.0 feet.
- Flood stage is 14.0 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 16.5 feet tomorrow morning.
It will then fall below flood stage tomorrow evening.
&&
LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619
$$
Prater717
WGUS84 KFWD 091324
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
824 AM CDT Sun Mar 9 2025
...Observed flooding changed to Minor severity and increased in
duration for the following rivers in Texas...
Cowleech Fork Sabine River At Greenville affecting Hunt County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.water.noaa.gov/wfo/FWD.
&&
TXC231-091700-
/O.EXT.KFWD.FL.W.0021.000000T0000Z-250309T1700Z/
/GNVT2.1.ER.250309T0748Z.250309T1015Z.250309T1410Z.NO/
824 AM CDT Sun Mar 9 2025
...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...
* WHAT...Minor flooding is occurring.
* WHERE...Cowleech Fork Sabine River at Greenville.
* WHEN...Until this afternoon.
* IMPACTS...At 15.0 feet, Caution should be exercised near the river
as water begins to flow out of the banks.
* ADDITIONAL DETAILS...
- At 7:45 AM CDT Sunday the stage was 14.6 feet.
- Bankfull stage is 14.0 feet.
- Flood stage is 14.0 feet.
- Forecast...The river is expected to fall below flood stage
late this morning and continue falling to 5.8 feet Friday
morning.
&&
LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619
$$
Stalley867
WGUS84 KFWD 091507
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
1007 AM CDT Sun Mar 9 2025
...The Flood Warning is cancelled for the following rivers in
Texas...
Cowleech Fork Sabine River At Greenville affecting Hunt County.
TXC231-091615-
/O.CAN.KFWD.FL.W.0021.000000T0000Z-250309T1507Z/
/GNVT2.1.ER.250309T0748Z.250309T1015Z.250309T1428Z.NO/
1007 AM CDT Sun Mar 9 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Cowleech Fork Sabine River At Greenville.
* ADDITIONAL DETAILS...
- At 9:45 AM CDT Sunday the stage was 13.9 feet.
- Bankfull stage is 14.0 feet.
- Forecast...The river is expected to fall to 5.8 feet Friday
morning.
&&
LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619
$$
StalleyWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 8, 12:00 PM CST, 1 hour 4 minutes earlier. Its key messages:
- Scattered showers and thunderstorms will continue across much of the area through this evening. A few strong storms capable of marginally severe hail are possible in parts of Central and East Texas this afternoon.
- An elevated threat for grass fires returns each afternoon Monday through the end of next week.
Area forecast discussion, Mar 8, 12:00 PM CST, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1200 PM CST Sat Mar 8 2025 ...New Short Term, Aviation... .KEY MESSAGES... - Scattered showers and thunderstorms will continue across much of the area through this evening. A few strong storms capable of marginally severe hail are possible in parts of Central and East Texas this afternoon. - An elevated threat for grass fires returns each afternoon Monday through the end of next week. && .SHORT TERM... /NEW/ /Through Sunday/ Dynamic ascent from a strong upper low in conjunction with intense warm advection within the 925-850mb layer is supporting scattered shower and thunderstorm activity across much of the area early this afternoon. All convection is elevated above a cold frontal inversion, with 500-1000 MUCAPE available through the mid-levels. This instability along with adequate effective shear will allow for marginally severe hail/wind hazards across portions of Central and East Texas the rest of today before the upper low moves overhead by this evening. Farther to the northwest, buoyancy will be declining quickly this afternoon which will result in light showery precip largely free of lightning/thunder. The bulk of the convective activity is expected to exit the area to the east and come to an end by early this evening while lighter stratiform precipitation lingers. For many locations, today's high temperatures already occurred this morning, with cold advection holding temperatures in the 40s and lower 50s for the rest of the day. Overnight, isentropic ascent will continue to support light rain and pockets of mist/drizzle mainly near and north of I-20. This light precip is likely to affect much of North and East Texas during the morning hours tomorrow before tapering off before noon. If temperatures in the lowest 1km were a few degrees cooler, then a few snowflakes could mix in with light rain by early tomorrow morning, but the near-surface layer will probably be too warm for this to occur based on recent short term guidance. Overcast skies will prevail into the daytime before a very gradual northwest to southeast clearing takes place in the afternoon and evening. Highs will range from the lower 60s across the west to the lower 50s across the east where clouds will linger through the peak heating hours. -Stalley && .LONG TERM... /Issued 253 AM CST Sat Mar 8 2025/ /Sunday Night Onward/ Clouds will erode Sunday night as the upper low responsible for the weekend convection shoves off to the east. North winds will also weaken and shift to a more west direction as the axis of a surface ridge slides south from the Big Country into South Central Texas. Light winds will work together with dry air and clear skies to create a good radiative cooling set-up, allowing temperatures to drop into the 30s by daybreak Monday. A quick warm-up will then ensue during the day Monday as a mid/upper level ridge moves overhead. Dewpoints in the 30s, west winds and plentiful sun will push Monday's afternoon temperatures into the 70s. Ridging aloft will remain in place on Tuesday, but winds will back to the southwest and increase in speed as the pressure gradient tightens in response to a developing lee-side surface trough. The lee trough will develop in advance of a fast moving shortwave moving east from the Baja California Coast into the Desert Southwest. This will begin a period of grass fire concerns, as an elevated to critical threat will develop each afternoon Tuesday through Friday. The aforementioned shortwave will pass through the Southern Plains with limited moisture to work with. That said, there should still be just enough lift, moisture and instability to generate isolated thunderstorms along and east of I-35 Wednesday afternoon and evening, where low POPs will be in place. Convection will be focused along a hybrid Pacific front/dryline feature, which should work its way east/southeast through the CWA Wednesday through Wednesday night. Warm weather and dry west winds behind the front will elevate the fire weather threat west of I-35 Wednesday afternoon. A stronger/deeper trough will develop upstream immediately on the heels of the departing shortwave, crossing the Desert Southwest on Thursday and entering the Plains on Friday. Strong return flow will take place ahead of the trough prior to any substantial moisture return. Gusty southwest winds, temperature in the 80s and minimum RH values in the teens will again create an elevated (to possibly critical) grass fire threat. The upper trough will sweep through the Plains on Friday, dragging the dryline yet again eastward through the I-35 corridor Friday afternoon and evening. Similar to the Wednesday system, Isolated thunderstorms will develop east of I-35 where just enough moisture will be available for convective development. A Pacific front will overtake the dryline in the afternoon/evening, behind which strong west winds will develop associated with a deep surface cyclone accompanying the upper trough in the Plains. The wildfire threat may end up being most volatile on Friday due to the strength of the surface flow. It may also be another afternoon where a swath of blowing dust accompanies the front, though hopefully not as extensive as this past Tuesday. Winds will likely remain gusty Friday night, followed by dry, seasonable and overall pleasant weather in the wake of the departing system next weekend. 30 && .AVIATION... /NEW/ /18z TAFs/ Breezy post-frontal northerly winds of 10-15 kts and gusts around 20 kts will persist this afternoon. While cigs presently range from 2-4 kft across most of D10, a deterioration to IFR cig heights is expected to occur between 18-21z. Scattered showers and isolated thunderstorms will continue across North Texas this afternoon, but lightning will become increasingly scarce as buoyancy declines during the next few hours. Light rain and mist/drizzle will persist on an intermittent basis this evening and overnight with IFR cigs and occasionally reduced visibility into the 3-5SM range. Waco will likely remain south of the light rain this evening an overnight, and should remain dry following the eastward departure of the present midday rain showers. Improvement to cigs will occur tomorrow morning with heights climbing to MVFR levels between 15-18z, while any remaining light rain or drizzle simultaneously comes to an end. Further lifting and scattering to VFR is expected in the afternoon while a northwest wind at 10-15 kts prevails. -Stalley && .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 51 42 57 39 73 / 90 70 20 5 0 Waco 58 42 56 37 72 / 70 10 5 0 0 Paris 52 43 54 35 68 / 90 90 30 5 0 Denton 49 39 57 34 73 / 90 80 20 0 0 McKinney 50 42 56 35 70 / 90 80 20 5 0 Dallas 53 43 56 39 72 / 80 70 20 5 0 Terrell 55 43 55 35 70 / 80 70 20 5 0 Corsicana 58 44 55 38 72 / 70 40 10 0 0 Temple 63 41 59 35 75 / 50 0 0 0 0 Mineral Wells 48 38 59 35 77 / 90 50 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Local storm report, Mar 8, 10:30 AM CST, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1030 AM CST Sat Mar 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM Hail 2 S Cleburne 32.32N 97.41W
03/08/2025 E1.25 Inch Johnson TX Public
Delayed Report. Half dollar sized hail
reported in southwest Cleburne near Gerard
Elementary School.
&&
MLLocal storm report, Mar 8, 10:33 AM CST, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1033 AM CST Sat Mar 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM Hail 5 ENE Maypearl 32.34N 96.93W
03/08/2025 M1.25 Inch Ellis TX Public
Delayed Report. Half dollar sized hail
reported southwest of Waxahachie near the FM
66 and Arrowhead Rd intersection.
&&
MLLocal storm report, Mar 8, 10:36 AM CST, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1036 AM CST Sat Mar 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM Hail 1 ESE Rendon 32.57N 97.22W
03/08/2025 M1.00 Inch Tarrant TX Public
Delayed Report. Quarter-sized hail reported
in Rendon near Drury Cross Rd and Gehrig
Cir.
&&
MLLocal storm report, Mar 8, 10:39 AM CST, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1039 AM CST Sat Mar 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM Hail 4 WNW Grandview 32.30N 97.23W
03/08/2025 M1.25 Inch Johnson TX Public
Delayed Report. Half dollar-sized hail
reported 4 miles NW of Grandview.
&&
MLLocal storm report, Mar 8, 10:42 AM CST, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1042 AM CST Sat Mar 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM Tstm Wnd Dmg 2 S Rio Vista 32.21N 97.38W
03/08/2025 Johnson TX Amateur Radio
Ham radio operator reports thunderstorm wind
damage south of Rio Vista near 8932 TX 174.
Multiple power poles were downed and a
carport roof was blow 20-30 yards from its
original location.
&&
MLLocal storm report, Mar 8, 10:50 AM CST, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1050 AM CST Sat Mar 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM Hail 2 N Wylie 33.08N 96.50W
03/08/2025 M1.00 Inch Collin TX Public
Delayed report from mPing. Quarter-sized
hail 2 miles north of Wylie.
&&
MLThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 2:58 AM CST | Special Weather Statement | FWD | Comanche | 47 min |
| Mar 8, 3:28 AM CST | Special Weather Statement | FWD | Eastland | 47 min |
| Mar 8, 3:43 AM CST | Special Weather Statement | FWD | Erath | 32 min |
| Mar 8, 4:13 AM CST | Special Weather Statement | FWD | Somervell | 47 min |
| Mar 8, 4:15 AM CST | Special Weather Statement | FWD | Eastland | 45 min |
| Mar 8, 4:19 AM CST | Severe Thunderstorm Warning | FWD | Hood, Johnson, Somervell | 41 min |
| Mar 8, 4:52 AM CST | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 53 min |
| Mar 8, 5:12 AM CST | Special Weather Statement | FWD | Hood | 48 min |
| Mar 8, 5:28 AM CST | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 47 min |
| Mar 8, 5:37 AM CST | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Henderson, Kaufman, Navarro, Van Zandt | 53 min |
| Mar 8, 6:06 AM CST | Severe Thunderstorm Warning | FWD | Dallas, Kaufman, Rockwall, Tarrant | 54 min |
| Mar 8, 6:22 AM CST | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 38 min |
| Mar 8, 6:59 AM CST | Special Weather Statement | FWD | Rockwall | 46 min |
| Mar 8, 7:05 AM CST | Special Weather Statement | FWD | Collin | 40 min |
| Mar 8, 7:22 AM CST | Severe Thunderstorm Warning | FWD | Collin, Hunt | 16 min |
| Mar 8, 9:06 AM CST | Special Weather Statement | FWD | Fannin | 24 min |
| Mar 8, 1:06 PM CST | Special Weather Statement | FWD | Kaufman | 39 min |
Nearby
River Flood Warnings in Texas, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.